Louisiana, 2004Flash Flood in Louisiana, May 12, 2004
May 12, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 12, 2:54 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, May 12, 2:54 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 AM CDT WED MAY 12 2004
.DISCUSSION...
TO FOLLOW SHORTLY
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 69 83 67 / 50 10 50 40
MLU 81 68 82 67 / 80 30 50 30
TXK 83 69 82 66 / 50 10 50 50
TYR 85 70 83 68 / 30 10 50 50
LFK 85 69 84 70 / 50 10 50 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, May 12, 5:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED MAY 12 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED MAY 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING OVER THE FOUR STATE REGION WILL
PRODUCE SHOWERS AND THUNDERSTORMS OVER MAINLY THE EAST SECTIONS
...GENERALLY EAST OF A TEXARKANA TO SHREVEPORT LINE. SOME OF THE
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ACROSS THE
CENTRAL AND SOUTHERN UNITED STATES INTO THE WEEKEND. THIS SYSTEM
WILL SEND A COLD FRONT INTO THE FOUR STATE REGION LATE THURSDAY
AND FRIDAY...AND TO NEAR THE SOUTHERN EDGES BY LATE FRIDAY NIGHT.
A RICH SUPPLY OF GULF MOISTURE...ENERGY FROM DISTURBANCES MOVING
OVER THE AREA AND IN THE SOUTHWEST FLOW ALOFT WITH THE SYSTEM...
ALONG WITH FRONTAL FORCING WILL PRODUCE SHOWERS AND THUNDERSTORMS.
SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...AND A FEW
WILL BECOME SEVERE PRODUCING STRONG AND AT TIMES DAMAGING
WINDS...AND LARGE HAIL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
Flash Flood, Grant
- When
- May 12, 6:50 AM CST to 9:00 AM CST
- Where
- Grant County, 6 mi S of Dry Prong
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.600, -92.559 (the zone’s center; the record gives no point)
High water at the intersection of Flagon and Neal Rds in the Prospect community.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 12 to 13, 20041 injured · $1.1 million · F4 · 58 events
- Lightning Strike in Colorado, May 12, 20041 death · 1 event
- Flash Flood in Louisiana, May 12, 2004$4.0 million · 1 event
- Flash Flood in Pennsylvania, May 12, 2004$500,000 · 1 event
- Flash Flood in Louisiana, May 12, 2004$500,000 · 1 event
- Tornadoes and Hail in Kansas, May 12 to 13, 2004$10,000 · F1 · 41 events
- Flash Flood in Louisiana, May 12, 2004$150,000 · 1 event
- Flash Flood in Louisiana, May 12, 2004$100,000 · 1 event
- Hail and Damaging Wind in Michigan, May 12, 2004$60,000 · 53 kt wind · 3 events
- Tornadoes and Hail in Colorado, May 12, 2004F1 · 12 events
- Debris Flow in Puerto Rico, May 12, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, May 12, 2004$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394382.